Jump to content

Photo

Month 3 Of Accutane And My Face Looks Disgusting


This topic has been archived. This means that you cannot reply to this topic.
10 replies to this topic

#1 blissbalance

blissbalance

    Junior Member

  • Members
  • Posts & Likes
    Posts: 86
    Likes: 32
About Me
  • Joined: 15-December 11

Posted 14 November 2012 - 07:11 PM

I am getting pimples in places I've never gotten them before on my face.

I am using Cetaphil cleanser and I think the crap is breaking my face out.
Does anyone have any good suggestions for moisturizers that WON'T break me out??? The Cetaphil ones do. Ugh I hate that brand.

I hate acne. I HATE ACNE. I hate feeling judged all day because people look at my skin and think I'm ugly and remember how I used to look without acne.. My face is so red and inflamed and it has NOT gotten better at all. I am on 40mg and the only side effects I've had are headaches.

Edited by knittings, 22 November 2012 - 01:22 AM.

AM: CeraVe foaming cleanser

Paula's Choice 2% liquid BHA mixed with Paula's Choice vitamin C serum

Acne.org BP

Acne.org moisturizer

Paula's Choice SPF 30 sunscreen (physical sunscreen, do not use chemical sunscreen on the face, more likely to break out)

 

PM: CeraVe foaming cleanser

Paula's Choice 2% liquid BHA mixed with Paula's Choice vitamin C serum

Acne.org BP

Acne.org moisturizer

 

1x per week: chemical peel (40% lactic acid or 30% glycolic acid)

 

Be hopeful and grateful at all times! Sunscreen is my BFF.

I looooove make up. You should never break out from your make up.

Your skin care products should be your base, most of it being absorbed into the skin. Make up is designed to sit on top of the skin.


#2 aed2712

aed2712

    New Member

  • Members
  • Posts & Likes
    Posts: 22
    Likes: 0
About Me
  • Joined: 18-October 12

Posted 14 November 2012 - 08:47 PM

I am currently on accutane and I use Cerave lotion. I used to use generic cetaphil lotion but it was just so greasy. It didn't break me out though. But, cetaphil cleansers DID break me out. What are you using as a cleanser? I use clean and clear sensitive wash. I would recommend that or aveeno moisturizing bar. :) I really just don't like cetaphil stuff! Have you talked to your derm about your face not getting better? Maybe a different dosage would help... but it's only month 3, so there is still hope.

#3 tezza198

tezza198

    Junior Member

  • Members
  • Posts & Likes
    Posts: 29
    Likes: 3
About Me
  • Joined: 04-November 12

Posted 14 November 2012 - 09:24 PM

its funny accutane seems to tease some people, ive heard in some cases people are still getting breakouts into there 5th month and only clear up in 6-7 months so its a real paience game unfortuntly...

#4 sfteen

sfteen

    Junior Member

  • Members
  • Posts & Likes
    Posts: 61
    Likes: 1
About Me
  • Joined: 06-May 12

Posted 14 November 2012 - 10:46 PM

be patient

#5 AliciaThreet

AliciaThreet

    New Member

  • Members
  • Posts & Likes
    Posts: 19
    Blog Entries: 1
    Likes: 1
About Me
  • Joined: 21-September 12

Posted 15 November 2012 - 12:00 AM

Hey, I just completed my 2nd month....and i'm actually on 80 mg/day (my face pre-claravis was not too too horrible, it was mild.)
My face is horrible, too. And i'm also using Cetaphil cleanser AND moisturizer and i'm also curious as to if it's the Claravis that's breaking me out.....All I know is to be patient, and i'm praying to God that it starts to clear up....I'm supposed to go for 4 months, but we'll see. Check my blog out if you'd like. i have some pictures up, maybe you can relate?
Good luck with it all!
xoxo

#6 andrewbleah

andrewbleah

    I'm wise.

  • Veteran Members
  • Posts & Likes
    Posts: 379
    Gallery Images: 2
    Blog Entries: 7
    Likes: 43
About Me
  • Joined: 23-June 12

Achievements

     

Posted 15 November 2012 - 04:41 AM

I totaly agree with tezza , some people do break out on their 5th month ,and only clear at 6-7 month.
Also getting new spots where you didin't use to get , your still probably having the inital break out

#7 blissbalance

blissbalance

    Junior Member

  • Members
  • Posts & Likes
    Posts: 86
    Likes: 32
About Me
  • Joined: 15-December 11

Posted 21 November 2012 - 07:48 PM

Ahh great >_<
Thanks guys. I stopped using Cetaphil cleanser. I swear it is clogging my pores. & now I'm getting even more pimples on my jawline and neck :/
But I'm using Simple moisturizer. It kind of burns when I put it on and makes my acne look even more red. It's really hard for me to go to school now. I just feel very uncomfortable and have half the confidence I should have..

AM: CeraVe foaming cleanser

Paula's Choice 2% liquid BHA mixed with Paula's Choice vitamin C serum

Acne.org BP

Acne.org moisturizer

Paula's Choice SPF 30 sunscreen (physical sunscreen, do not use chemical sunscreen on the face, more likely to break out)

 

PM: CeraVe foaming cleanser

Paula's Choice 2% liquid BHA mixed with Paula's Choice vitamin C serum

Acne.org BP

Acne.org moisturizer

 

1x per week: chemical peel (40% lactic acid or 30% glycolic acid)

 

Be hopeful and grateful at all times! Sunscreen is my BFF.

I looooove make up. You should never break out from your make up.

Your skin care products should be your base, most of it being absorbed into the skin. Make up is designed to sit on top of the skin.


#8 zhfac

zhfac

    Sylvia, get your head out of the oven.

  • Veteran Members
  • Posts & Likes
    Posts: 104
    Likes: 5
About Me
  • Joined: 28-June 08

Posted 21 November 2012 - 10:22 PM

Not sure if it's sold in the States (I'm assuming that's where you're from) but Spectro Jel has never given me problems. Also I hear a lot of good things about Cerave Moisturizers.

#9 wahooza

wahooza

    New Member

  • Members
  • Posts & Likes
    Posts: 2
    Likes: 0
About Me
  • Joined: 27-March 05

Posted 23 November 2012 - 09:57 PM

25yo M, persistent non-scarring cystic/nodular acne since teenager, worsened in past 2 months. started accutane 1 month at 20mg, just bumped to 40mg qd, significant jaw line nodules so i'm starting low dose dexamethasone 0.25mg qd for 1 month on top of the accutane 40mg, topical clindamycin/2.5%BP.

(the accutane made me get tons of nodules as my IB for weeks 2-3 but have since subsided and are just healing scar

i just switched to 40mg once a day and am starting another IB in brand new places, neck, jawline, etc. kind of annoying.

i dont think its the cetaphil, i think its just more IB and your body adjusting to accutane.

#10 Pontiac

Pontiac

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 24-November 12

Posted 24 November 2012 - 02:37 AM

Has anyone on Accutane experienced increasing lethargy throughout the course? I've only been on 0.2 mg/kg for about 6 months and I'm going to try for another 2 months since the dose is so low, but the fatigue has been increasing every month and now I just feel completely lethargic. Posted Image I've also been taking 100 mg of spironolactone for over a year without any issues. I basically started taking Accutane hoping for a more permanent solution since Spironolactone is a great medication for acne as well, I just didn't want to take it forever.

By the way, I actually found that serums are much less irritating than moisturisers.

#11 Elsewhere

Elsewhere

    Senior Member

  • Veteran Members
  • Posts & Likes
    Posts: 8,502
    Gallery Images: 2
    Likes: 32
About Me
  • Joined: 10-March 05

Posted 24 November 2012 - 07:25 AM

Fatigue has been a reported side effect of Accutane, yes.
"I believe that when we leave a place, part of it goes with us and part of us remains. Long after we are gone .. our voices will linger in these walls for as long as this place remains."- Gkar, Objects in Motion

"I believe our future depends powerfully on how well we understand this cosmos. The sky calls to us, if we do not destroy ourselves." - Carl Sagan